Wildfire, Pushmataha
- When
- July 22, 12:00 PM CST to July 26, 9:00 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Gusty wind, low relative humidity, seasonably hot temperatures, and drought-stricken, dormant vegetation promoted the rapid spread of wildfire on the 22nd through the 26th across Pushmataha County. More than 1300 acres were burned during that period in two major wildfires.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Gusty wind, low relative humidity, seasonably hot temperatures, and drought-stricken, dormant vegetation promoted the rapid spread of wildfire on the 22nd through the 26th across Pushmataha County. More than 1300 acres were burned during that period in two major wildfires.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 22, 11:29 AM CST, 31 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1229 PM CDT Sun Jul 22 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. High based ceilings and VFR conditions to prevail through the forecast period. && .PREV DISCUSSION... /Issued 1032 AM CDT Sun Jul 22 2018/ ..UPDATE... DISCUSSION... Subtle wave over central KS supporting an expansive mid level cloud deck along with isolated light showers. This feature tracks over the region today w/ associated clouds further supporting cooler temps in the post frontal airmass. The exception will be southeast OK where current forecast remains near advisory criteria heat index values this afternoon. Will monitor trends across this region should any headlines be warranted. Updated forecast will increase cloud cover through the afternoon along with mention of isolated showers. && .PRELIMINARY POINT TEMPS/POPS... TUL 93 71 91 69 / 20 10 10 10 FSM 96 73 94 72 / 10 10 10 10 MLC 96 74 93 70 / 10 10 10 10 BVO 90 65 90 64 / 20 10 10 10 FYV 89 64 87 64 / 10 10 10 10 BYV 90 65 87 66 / 0 10 10 10 MKO 93 71 90 68 / 20 10 10 10 MIO 91 68 88 67 / 20 10 0 10 F10 95 71 91 70 / 20 10 10 10 HHW 101 77 97 73 / 0 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous Weather Outlook National Weather Service Tulsa OK 501 AM CDT Sun Jul 22 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 501 AM CDT Sun Jul 22 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. DANGEROUS HEAT. RISK...Limited. AREA...Far Southeast Oklahoma. ONSET...Afternoon. DISCUSSION... Cooler air has filtered across most of the area, however locations across far southeast Oklahoma will still see afternoon heat index values between 100 and 105 degrees. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY through WEDNESDAY...No Hazards. THURSDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Temperatures closer to seasonal averages will prevail for most of the upcoming week. After several dry days, a shift in the upper pattern will allow another frontal boundary to approach the region later this week. Shower and thunderstorm chances begin to increase Thursday, with chances continuing into the upcoming weekend as an upper level system moves into the plains. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 777000.